Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 100, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Nov 7, 2018, 8:48 AM CST for Rankin County, Scott County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2018, 8:48 AM CST (14:48 UTC)
- Expired
- Nov 7, 2018, 10:45 AM CST
- In force
- 117 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 27 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
628
WGUS54 KJAN 071448
FFWJAN
MSC121-123-071645-
/O.NEW.KJAN.FF.W.0100.181107T1448Z-181107T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
848 AM CST WED NOV 7 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Rankin County in central Mississippi...
Northwestern Scott County in central Mississippi...
* Until 1045 AM CST.
* At 848 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Leesburg, Forkville, Pisgah, Branch, Goshen Springs, Ludlow and
Fannin.
Additional rainfall amounts of one inch are possible in the warned
area over the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3237 8971 3235 9001 3252 8991 3256 8988
3258 8986 3258 8958
$$
BYB1 follow-up statement
918
WGUS74 KJAN 071600
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1000 AM CST WED NOV 7 2018
MSC121-123-071645-
/O.CON.KJAN.FF.W.0100.000000T0000Z-181107T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rankin MS-Scott MS-
1000 AM CST WED NOV 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR
NORTHEASTERN RANKIN AND NORTHWESTERN SCOTT COUNTIES...
At 1000 AM CST, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Flash flooding
is expected to begin shortly.
Some locations that will experience flooding include...
Leesburg, Forkville, Pisgah, Branch, Goshen Springs, Ludlow and
Fannin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3237 8971 3235 9001 3252 8991 3256 8988
3258 8986 3258 8958
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 5:43 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 7, 5:43 AM CST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 543 AM CST Wed Nov 7 2018 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: MVFR cigs were observed at most TAF sites at 1130Z and although IFR conds wl occasionally be observed, MVFR conds are expected to prevail through tonight. Numerous SHRA/TSRA wl spread across the area from west to east today. This activity wl decrease from the nw late this aftn but widespread -RA is expected to move back in tonight. /22/ && .DISCUSSION... Today and Tonight: Early morning surface analysis had a stalled front along the Mississippi Gulf coast extending back west to an 1009mb low over north central Texas. Early morning water vapor imagery showed a disturbance over the ArkLaTex region. The stalled frontal boundary to our south will try to lift north today as a weak warm front while the disturbance to our west swings across our CWA. Models differ on just how far north the boundary will get before convection associated with the disturbance and a cold front push through our CWA this afternoon. Regional radars show convection spreading east across north Texas and across southern Arkansas. A few showers were already noted across our Delta region. This activity will increase over our northwest through the morning as the disturbance and cold front approach. This activity will then shift southeast through our CWA through the afternoon and taper off over our northwest zones. Consensus suggests the warm front will lift across our southwest zones during the afternoon and help produce some stronger convection before it gets kicked back south by the cold front. There will be a window of a couple hours where a few severe storms capable of damaging winds will be possible this afternoon over our southwest most zones. A Marginal Area has been highlighted in our HWO. About the time early this evening when the new cold front pushes south of our CWA, another more subtle disturbance will increase isentropic ascent to our west and lead to the development of light rain. This light rain is expected to spread back across our CWA through the night. Temperatures today are expected to be held in the 60s generally north of Interstate 20 while the south surges into the 70s ahead of the cold front. In the wake of the cold front temperatures tonight will be in the 50s over more of our area as compared to this morning. /22/ Thursday through next Tuesday...A somewhat active weather pattern will remain across the forecast area through the mid and extended portions of the forecast period. We fortunately do look to take a break from any severe weather potential across the region. However, a few bouts of rain will traverse the CWA during the forecast period. The first of such will be Thursday into Friday as a disturbance shift east through the region along an old front boundary. This will quickly be followed by a cold front that'll swing east through the region Friday into Friday night. This will result in a chance of showers on Thursday, but a better coverage of showers, and possibly a few storms, is expected on Friday as the cold front pushes through. A good cool down is currently expected on Saturday as high pressure advects noticeably colder drier air into the region. This could result in some locales north of the Interstate 55 corridor seeing their first good freeze of the season, as lows both Friday and Saturday night range from the lower 30s to around 40. However, by Sunday night, increasing isentropic upglide over the region and ahead of an approaching mid/upper level trough will result in increasing clouds and rain chances heading into Monday. Good rain chances will exist again Monday into Monday night as the aforementioned system pushes through the CWA. Strong high pressure will then build into the region in its wake on Tuesday. This will usher in another good bout of colder drier air heading into the middle of the work week. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 55 62 50 / 72 45 45 59 Meridian 68 55 65 53 / 90 31 44 42 Vicksburg 69 55 59 47 / 76 45 47 68 Hattiesburg 75 61 73 58 / 78 66 44 33 Natchez 73 57 63 50 / 90 48 47 61 Greenville 63 49 54 44 / 84 60 48 72 Greenwood 64 52 56 46 / 74 56 49 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19/22
Hazardous weather outlook, Nov 7, 8:02 AM CST, 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 802 AM CST Wed Nov 7 2018 ARZ074-075-LAZ007>009-015-MSZ018-019-025>046-050>052-081415- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Scott-Newton-Lauderdale- 802 AM CST Wed Nov 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ016-023>026-MSZ047>049-053>066-072>074-081415- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren-Hinds- Rankin-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 802 AM CST Wed Nov 7 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Today, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Nov 7, 7:16 AM CST, 1 hour 32 minutes before
Special Weather Statement National Weather Service Jackson MS 716 AM CST WED NOV 7 2018 MSZ043-044-071345- Leake MS-Madison MS- 716 AM CST WED NOV 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE AND EAST CENTRAL MADISON COUNTIES UNTIL 745 AM CST... At 716 AM CST, Meteorologists were tracking a strong thunderstorm near Camden, or 13 miles west of Carthage, moving east at 35 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Carthage around 735 AM CST. Other locations impacted by this storm include Redwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3267 8984 3279 8986 3287 8952 3269 8949 TIME...MOT...LOC 1316Z 254DEG 32KT 3272 8977 CME
Special weather statement, Nov 7, 7:31 AM CST, 1 hour 17 minutes before
Special Weather Statement National Weather Service Jackson MS 731 AM CST WED NOV 7 2018 MSZ029-032-033-071400- Oktibbeha MS-Choctaw MS-Webster MS- 731 AM CST WED NOV 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW... NORTHWESTERN OKTIBBEHA AND SOUTHEASTERN WEBSTER COUNTIES UNTIL 800 AM CST... At 731 AM CST, Meteorologists were tracking a strong thunderstorm near Eupora, or 25 miles southwest of Montpelier, moving northeast at 30 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Eupora around 735 AM CST. Sherwood around 745 AM CST. Mathiston around 750 AM CST. Maben and Clarkson around 755 AM CST. Cumberland around 800 AM CST. LAT...LON 3342 8933 3354 8935 3369 8904 3347 8903 TIME...MOT...LOC 1331Z 244DEG 28KT 3348 8928 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 7:16 AM CST | Special Weather Statement | JAN | Leake | 29 min |
| Nov 7, 7:31 AM CST | Special Weather Statement | JAN | Webster | 29 min |
| Nov 7, 8:23 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 67 min |
| Nov 7, 8:26 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Nov 7, 9:22 AM CST | Special Weather Statement | JAN | Neshoba | 38 min |
| Nov 7, 9:42 AM CST | Special Weather Statement | JAN | Smith | 33 min |
| Nov 7, 9:55 AM CST | Special Weather Statement | JAN | Noxubee | 20 min |
| Nov 7, 10:07 AM CST | Special Weather Statement | JAN | Clarke | 8 min |
| Nov 7, 10:40 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale | 93 min |
| Nov 7, 11:59 AM CST | Special Weather Statement | JAN | Marion | 46 min |
| Nov 7, 12:40 PM CST | Special Weather Statement | JAN | Lamar | 50 min |
| Nov 7, 1:30 PM CST | Special Weather Statement | JAN | Forrest | 30 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.